Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Melbourne, FL

August 15, 20145 counties in Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 15, 2014, 1:34 PM EDT for 5 counties in Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2014, 1:34 PM EDT (17:34 UTC)
Expired
Aug 15, 2014, 2:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 1:55 PM EDTTORNADO5 Nw Fort Pierce Inlet, FLCBS 12 PALM BEACH RELAYED VIDEO REPORT FROM PUBLIC OF ONE MINUTE TORNADO TOUCHDOWN NEAR INTERSECTION OF INDRIO RD. AND US 1. NO KNOWN DAMAGE. ESTIMATED EF0.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS52 KMLB 151734
SVRMLB
FLC009-061-085-093-111-151830-
/O.NEW.KMLB.SV.W.0070.140815T1734Z-140815T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EDT FRI AUG 15 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA
  INDIAN RIVER COUNTY IN FLORIDA
  NORTHWESTERN MARTIN COUNTY IN FLORIDA
  EASTERN OKEECHOBEE COUNTY IN FLORIDA
  ST. LUCIE COUNTY IN FLORIDA

* UNTIL 230 PM EDT.

* AT 131 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF BLUE CYPRESS LAKE TO 15 MILES WEST OF
  TRADITION...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
  CYPRESS LAKE TO 7 MILES EAST OF TREASURE ISLAND...AND MOVING 
  EAST AT 20 MPH. OTHER STRONG TO SEVERE STORM WAS OVER PALM BAY. 
THE STORMS WILL MOVE ACROSS COASTAL SECTIONS FROM SOUTH BREVARD TO 
ST LUCIE COUNTY THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2722 8018 2725 8021 2722 8020 2715 8068
      2718 8075 2816 8085 2819 8065 2814 8062
      2819 8064 2820 8059 2805 8054 2775 8038
TIME...MOT...LOC 1732Z 254DEG 13KT 2776 8082 2724 8066

$$
RL
1 follow-up statement
818 
WWUS52 KMLB 151833
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT FRI AUG 15 2014

FLC009-061-085-093-111-151845-
/O.EXP.KMLB.SV.W.0070.000000T0000Z-140815T1830Z/
ST. LUCIE-INDIAN RIVER-OKEECHOBEE-MARTIN-BREVARD-
233 PM EDT FRI AUG 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD...
NORTHWESTERN MARTIN...EASTERN OKEECHOBEE...INDIAN RIVER AND ST. LUCIE
COUNTIES EXPIRED AT 230 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED 
THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
DANGEROUS LIGHTNING WILL CONTINUE ACROSS SOUTHERN BREVARD AND INDIAN 
RIVER COUNTIES UNTIL AROUND 3 PM.

LAT...LON 2722 8018 2725 8021 2722 8020 2715 8068
      2718 8075 2816 8085 2819 8065 2814 8062
      2819 8064 2820 8059 2805 8054 2775 8038
TIME...MOT...LOC 1825Z 254DEG 13KT 2781 8061 2729 8045

$$

RL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:10 AM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 9:10 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 AM EDT FRI AUG 15 2014

.DISCUSSION...

CURRENT-THIS AFTERNOON...THE 8AM/12Z SOUNDINGS INDICATED THAT THE
PRECIPITABLE WATER VALUES FOR CENTRAL FLORIDA CONTINUE TO ABOVE 2
INCHES MEANING A VERY MOIST ATMOSPHERE. NOTED THAT THE 15/06Z GFS
POSITIONED THE 1000-500MB RELATIVE HUMIDITY A LITTLE FURTHER SOUTH
THAN PREVIOUS DAYS. BOTH THE MORNING SOUNDINGS FOR CENTRAL AND SOUTH
FLORIDA AND THE VERTICAL WIND PROFILER(S) AT THE SPACE CENTER SHOW
DEEP LAYER ...SURFACE TO 500MB...WESTERLY FLOW. THE TROUGHING
ASSOCIATED WITH AN UPPER LEVEL LOW OVER CANADA EXTENDS OVER THE
EASTERN THIRD OF THE U.S. AND INTO THE NORTHEAST GULF MEXICO
CONTINUES TO KEEP THE LOW AND MID LEVEL RIDGE SUPPRESSED TO THE
SOUTH OVER THE CENTRAL BAHAMA ISLAND SOUTH FLORIDA AND THE FLORIDA
STRAIT FOR ANOTHER DAY. THE CIRRUS AND MID LEVEL CLOUDINESS FROM
LATE NIGHT AND EARLY MORNING STORMS STREAMING OVERHEAD MAY DELAY
DAYTIME HEATING FOR THE MORNING AND DELAY ONSET OF HIGHER COVERAGE
OF STORMS FOR THE AFTERNOON.

TIMING OF THE WEATHER FOR THE REST OF THE DAY LOOKS REASONABLE BASED
ON TRENDS OBSERVED FOR THE PAST 2 TO 3 DAYS.

ZONE UPDATE WILL ADDRESS CHANGES TO THE VARIOUS WIND GRIDS AND MAX
TEMPERATURES FOR THIS AFTERNOON IF THE CIRRUS AND MID LEVEL
CLOUDINESS LOOKS LIKE IT WILL PLAY A SIGNIFICANT ROLE IN HINDERING
DAYTIME HEATING.

PREVIOUS ZONES DISCUSSION
TODAY...NOT MUCH CHANGE IN THE PATTERN FROM YESTERDAY WITH A STALLED
FRONT ACROSS SE GA INTO THE FL PANHANDLE. LOW-MID LVL WSW WINDS WILL
CONTINUE WITH DEEP MOISTURE OVER THE AREA AS PRECIPITABLE WATER
VALUES ARE FORECAST FROM FROM 2.0 TO 2.2 INCHES. SHORT RANGE MODELS
ALSO INDICATE MID LVL IMPULSES WILL TRAVERSE THE NRN/CENTRAL FL
PENINSULA TODAY LEADING TO SOME CONVECTIVE ORGANIZATION AS STORMS
MAKE THEIR WAY FROM THE WEST TO EAST ACROSS THE AREA. HRRR AND SPC
WRF RUN THIS MORNING INDICATE CONVECTION DEVELOPING TO OUR WEST BY
LATE MORNING AND MOVING TOWARD THE ORLANDO METRO BY EARLY AFTERNOON.
STORMS SHOULD THEN APPROACH CSTL VOLUSIA AND BREVARD COUNTY BY MID
AFTERNOON AND TOWARD THE TREASURE COAST INTO THE MID TO LATE
AFTERNOON HOURS. THE EAST COAST SEA BREEZE WILL LIKELY DEVELOP FROM
VERO BEACH SOUTH TO STUART AND INCH ONLY SLOWLY INLAND FROM THE
COAST. STORMS WILL MOVE EAST AROUND 15 MPH. THE PRIMARY THUNDERSTORM
HAZARDS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT
LIGHTNING. HIGHS WILL BE MAINLY AROUND 90 TO THE LOWER 90S.

TONIGHT...THERE WILL BE A CHANCE FOR EARLY EVENING STORMS POSSIBLY
MORE CONCENTRATED NEAR THE TREASURE COAST WHERE STORMS MAY LINGER
FROM LATE AFTN INTO THE EVENING. SW LOW LVL FLOW SHOULD PUSH MOST OF
THE ACTIVITY INTO THE ATLC BY LATE EVENING. LOWS WILL BE IN THE
LOWER TO MID 70S.

SAT...NOT MUCH CHANGE AS DEEP MOISTURE (PWATS AROUND 2 INCHES) IS
PROGGED TO CONTINUE ESPECIALLY ACROSS NORTHERN HALF OF FA. FAST
W/SW FLOW ALONG WITH A MID LEVEL IMPULSE SHOULD PRODUCE AN EARLY
START TO SHOWERS AND STORMS DURING THE MORNING ESP NORTH OF
ORLANDO. SHOULD SEE AN AFTERNOON SEA BREEZE DEVELOP WITH SOME
INLAND PENETRATION ACROSS MARTIN AND ST LUCIE COUNTIES BUT IT IS
NOT EXPECTED TO PUSH VERY FAR INLAND NORTH OF THE CAPE. HIGHEST
STORM CHANCES APPEAR TO BE LATE IN THE AFTN ASSOCD WITH A SEA
BREEZE COLLISION EXTENDING FROM COASTAL VOLUSIA SOUTHWARD TO LAKE
OKEECHOBEE. HAVE DRAWN 50 POPS NORTH AND 40 POPS SOUTH. HIGH
TEMPERATURES AROUND 90/LWR 90S NEAR THE COAST TO LWR-MID 90S OVER
THE INTERIOR. LOWS WILL BE IN THE 70S.

SUN...THE LOW LVL RIDGE AXIS WILL LIFT NORTHWARD T0 LAKE
OKEECHOBEE. THIS WILL REDUCE THE LOW LVL WESTERLY FLOW ACROSS
THE SOUTH WHICH WILL ALLOW AN EARLIER ONSET OF THE SEA BREEZE
SOUTH OF THE CAPE. RAIN CHANCES WILL BE LOWER DUE TO DECREASING
MOISTURE LEVELS AND LITTLE UPPER SUPPORT. FOCUS FOR STORMS WILL BE
OVER THE INTERIOR WITH PUSH BACK TO THE EAST COAST BUT COVERAGE
LOOKS LOWER THAN PREVIOUS DAYS AT 30 TO 40 PERCENT. INTERIOR
SECTIONS WILL BE A DEGREE OR TWO HOTTER GIVEN MORE SUN AND LESS
COVERAGE OF STORMS.

MON-THU...THE GFS AND ECMWF SHOW A DRYING TREND WITH DECREASING
MOISTURE IN THE H8-H5 LAYER. HAVE LOWERED RAIN CHANCES TO 20 PCT
TUE-WED AND 30 PERCENT THU. THIS MEANS HIGH TEMPERATURES WILL BE
HOT...SOLIDLY IN THE MID 90S INTERIOR AND POSSIBLY VOLUSIA
COAST...LOWER 90S SOUTH OF THE CAPE.

&&

.AVIATION...
CURRENT...FIRST ROUND OF STORMS PUSHED THROUGH THE WESTERN TAF SITES
BY 12. NEXT ROUND OF SCATTERED STORMS MOVING ACROSS THE EASTERN GULF
AND WEST COAST OF FLORIDA FROM CEDAR KEY TO PUNTA GORDA PER RADAR.

TEMPO MVFR CEILINGS AND VISIBILITIES ALL DAY AS STORMS MOVE WEST TO
EAST AT 15 KNOTS. STRONGER STORMS POSSIBLE AT THE COAST MELBOURNE
SOUTH AS EXISTING STORMS INTERACT WITH ANY SEA BREEZES TRYING FORM
AT THE COAST.

PREVIOUS AVIATION DISCUSSION
SCT-NMRS TSRA WILL DVLP AND MOVE EASTWARD ACROSS E CENTRAL FL
THIS AFTN. EXPECT CONVECTION TO AFFECT NRN INTERIOR TERMINALS
INCLUDING KMCO FROM 18Z-20Z...WITH STORMS THEN PUSHING TWD THE
KDAB-KMLB BY 18Z-21Z. STORMS MAY MOVE IN FROM THE WEST AND DVLP
NEAR THE EAST COAST SEA BRZ BOUNDARY FROM 19Z-23Z FROM KVRB-KSUA.
MAINLY VFR WX AFT 01Z.

&&

.MARINE...
CURRENT-THIS AFTERNOON...NOAA BUOYS 009 AND 010 RECORDING SOUTHWEST
WINDS THAT WERE AVERAGING 10 TO 15 KNOTS AND 2 TO 3 FOOT SEAS. CMAN
AND SCRIPPS BUOYS WERE RECORDING SOUTHWEST WINDS TO 10 KNOTS AND 1
FOOT SEAS.

SURFACE RIDGE AXIS REMAINS SOUTH OF THE AREA THUS SOUTHWEST FLOW
CONTINUES. ANY SEA BREEZE SHOULD FORM AT THE COAST SEBASTIAN INLET
SOUTH. INCREASING COVERAGE OF AFTERNOON STORMS MOVING WEST TO EAST
OVER THE MAINLAND LAKES...RIVERS AND CROSSING THE HALIFAX RIVER AND
THE MOSQUITO INDIAN RIVER LAGOONS INTO THE NEARSHORE WATERS LATER
TODAY.

MORNING UPDATE TO THE MARINE FORECAST WILL BE TO THE WIND GRIDS.

PREVIOUS MARINE DISCUSSION
SW WINDS TO AROUND 10 KNOTS WILL BUILD SEAS TO 2-3 FT OFFSHORE BUT
STILL STAY NEAR 1-2 FT ALONG THE IMMEDIATE COAST WITH OFFSHORE FLOW.
EXPECT SHOWERS AND LIGHTNING STORMS TO AFFECT THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS FROM 2 PM TO 8 PM WITH STRONGER STORMS
CAPABLE OF PRODUCING WINDS ABOVE 35 KNOTS.

WEEKEND...SURFACE RIDGE AXIS IS FORECAST TO REMAIN SOUTH OF OUR
COASTAL WATERS SAT THEN SLOWLY LIFT NORTH TO LAKE OKEECHOBEE
SUNDAY. PERSISTENT WEST TO SOUTHWEST WINDS 10 TO 15 KNOTS SAT WILL
BRING SCATTERED LIGHTNING STORMS OFF THE COAST DURING THE AFTN/EVE
ALONG WITH GUSTY WINDS. OFFSHORE FLOW WEAKENS SUNDAY SOUTH OF
SEBASTIAN INLET WITH LESS STORM ACTIVITY ABLE TO REACH THE
TREASURE COAST. BUT STRONGER OFFSHORE STEERING FLOW WILL BRING
SCATTERED STORMS OFFSHORE VOLUSIA AND BREVARD COUNTIES AGAIN LATE
SUNDAY.

MON-TUE...SOUTH TO SOUTHWEST FLOW WILL TURN SE NEAR THE COAST IN A
SEA BREEZE. SOME DRIER AIR SHOULD LIMIT COVERAGE OF STORMS OVER
THE PENINSULA BY TUE BUT THERE WILL BE A THREAT FOR OFFSHORE
MOVING STORMS NORTH OF SEBASTIAN LATE MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  73  92  75 /  60  30  50  30
MCO  91  74  94  75 /  60  30  50  20
MLB  90  75  92  75 /  60  30  50  30
VRB  90  74  92  75 /  60  30  40  20
LEE  90  75  93  77 /  60  30  50  20
SFB  92  75  95  77 /  60  30  50  20
ORL  91  75  94  78 /  60  30  50  20
FPR  90  74  92  75 /  60  30  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

IMPACT WX...LASCODY
PUBLIC SV...GLITTO
FORECASTS...WIMMER
Hazardous weather outlook, Aug 15, 10:30 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT FRI AUG 15 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1030 AM EDT FRI AUG 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A DEEP LAYER OF MOIST WEST-SOUTHWEST WINDS WILL PUSH SCATTERED TO
NUMEROUS SHOWERS AND STORMS ASHORE FROM THE GULF OF MEXICO.
HOWEVER...CONSIDERABLE CLOUDINESS SPREADING INLAND WILL LIMIT
DAYTIME HEATING...ESPECIALLY NORTHWARD FROM LAKE COUNTY TO METRO
ORLANDO AND VOLUSIA COUNTY.  THERE WILL BE A CHANCE FOR STORMS IN
THESE AREAS. THE MAIN CHANCE FOR STRONG STORMS SHOULD BE SOUTHWARD
WHERE MORE DAYTIME HEATING OCCURS AND AN EAST COAST SEA BREEZE
FORMS...FROM ABOUT CANAVERAL TO THE TREASURE COAST AND AROUND
OKEECHOBEE.

LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 45 MPH AND FREQUENT
LIGHTNING STRIKES WILL OCCUR WITH THE STRONGEST STORMS. STORM MOTION
WILL BE TOWARD THE EAST AT 10 TO 15 MPH.

.FLOOD IMPACT...
STRONGER AND SLOWER MOVING STORMS...WHICH FORM WHERE THE EAST COAST
SEA BREEZE BOUNDARY PUSHES INLAND SOUTH OF CAPE CANAVERAL...COULD
RESULT IN QUICK 2 INCH DOWNPOURS. MINOR FLOODING OF POOR DRAINAGE
AREAS MAY OCCUR.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE TO THE EAST AT 10 TO 15 MPH AND IF AN
EAST COAST SEA BREEZE FORMS...STRONG STORMS WITH GUSTY WINDS TO 40
MPH WILL OCCUR.  THE GREATEST CHANCE FOR THIS WILL BE SOUTH OF
CANAVERAL TO THE TREASURE COAST AND OKEECHOBEE.  BOATERS SHOULD
MOVE TO SAFE HARBOR AS DARKENING SKIES ARE OBSERVED ON THE WESTERN
HORIZON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED STORMS OVER THE WEEKEND WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DRIER AIR NEAR
THE SURFACE RIDGE AXIS WILL MOVE OVER CENTRAL FLORIDA DURING THE
EARLY TO MIDDLE PART OF NEXT WEEK AND SUPPRESS SHOWER AND
THUNDERSTORM ACTIVITY. HOT WEATHER IS EXPECTED WITH HIGHS INTO
THE MID 90S ACROSS THE INTERIOR THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

LASCODY

In the hours before

Local storm report, Aug 15, 12:50 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT FRI AUG 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND GST     PATRICK AIRFORCE BASE   28.24N 80.61W
08/15/2014  M40 MPH          BREVARD            FL   OTHER FEDERAL

            35 KNOT WIND GUST.

&&

PG
Special weather statement, Aug 15, 1:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
105 PM EDT FRI AUG 15 2014

FLZ047-053-054-058-059-064-151815-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
105 PM EDT FRI AUG 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...MARTIN COUNTY...
OKEECHOBEE COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...

* UNTIL 200 PM EDT.

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM KISSIMMEE
PRAIRIE PRESERVE TO THE TOWN OF OKEECHOBEE MOVING EAST AT 20 MPH.

THIS LINE OF STORMS WILL PUSH TO THE COAST FROM SEBASTIAN TO FORT
PIERCE...STUART AND JONATHAN DICKINSON STATE PARK THROUGH EARLY
AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO FORM IN SOUTHERN
BREVARD AND SOUTHERN OSCEOLA COUNTIES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2716 8072 2720 8080 2715 8087 2721 8097
      2736 8104 2749 8121 2765 8114 2777 8119
      2805 8147 2806 8145 2802 8138 2808 8135
      2808 8145 2817 8152 2827 8068 2823 8063
      2828 8060 2697 8007 2695 8061
TIME...MOT...LOC 1702Z 252DEG 20KT 2766 8100 2732 8082
          2707 8075

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:32 PM EDTSpecial Weather StatementMLBVolusia43 min
Aug 14, 9:57 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole63 min
Aug 15, 12:55 PM EDTSpecial Marine WarningMLB2 hr
Aug 15, 1:05 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Osceola, Saint Lucie70 min
Aug 15, 2:59 PM EDTSpecial Marine WarningMLB91 min
Aug 15, 3:48 PM EDTSpecial Marine WarningMLB57 min
Aug 15, 4:38 PM EDTAreal Flood AdvisoryMLBOsceola52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.